Alert archive / Illinois / Wind Advisories in 2012

Wind Advisory 1, NWS Chicago, IL

February 26, 201211 counties in Illinois

NWS Chicago, IL issued this wind advisory at Feb 26, 2012, 3:42 AM CST for 11 counties in Illinois. It took effect at Feb 26, 2012, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2012, 3:42 AM CST (09:42 UTC)
In effect from
Feb 26, 2012, 10:00 AM CST
Expired
Feb 26, 2012, 3:16 PM CST
In force
5 hr
Issued by
NWS Chicago, IL

Counties Boone County, IL, DeKalb County, IL, Grundy County, IL, Kane County, IL, Kendall County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL

The radar

The Chicago radar (KLOT), 61 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WWUS73 KLOT 260942
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
342 AM CST SUN FEB 26 2012

...BECOMING VERY WINDY ACROSS NORTH CENTRAL AND PARTS OF NORTHEAST
ILLINOIS THIS MORNING...

.STRONG WINDS AHEAD OF DEEP LOW PRESSURE IN THE CENTRAL PLAINS
WILL SPREAD EAST OF THE MISSISSIPPI RIVER AS THE LOW MOVES
NORTHEASTWARD TOWARDS THE UPPER MIDWEST. WINDS WILL DIMINISH LATE
THIS AFTERNOON AS LOW PRESSURE WEAKENS AND MOVES TO NORTHERN
WISCONSIN. 

ILZ003>005-008-010>012-019>021-032-261745-
/O.NEW.KLOT.WI.Y.0001.120226T1600Z-120226T2300Z/
WINNEBAGO-BOONE-MCHENRY-OGLE-LEE-DE KALB-KANE-LA SALLE-KENDALL-
GRUNDY-LIVINGSTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
OREGON...DIXON...DEKALB...AURORA...OTTAWA...OSWEGO...MORRIS...
PONTIAC
342 AM CST SUN FEB 26 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

* TIMING...WINDS WILL BE ON THE INCREASE THIS MORNING...REACHING
  ADVISORY CRITERIA BY MID TO LATE MORNING...AND LASTING UNTIL
  LATE THIS AFTERNOON.

* WINDS...SOUTHEAST WINDS EARLY THIS MORNING WILL BECOME SOUTH AND
  INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY LATE
  MORNING...AND DECREASE AND BECOME SOUTHWESTERLY BY LATE
  AFTERNOON.

* IMPACTS...STRONG WINDS WILL CAUSE LIGHTER LOOSE OBJECTS TO BE
  BLOWN ABOUT. THESE STRONG WINDS WILL ALSO MAKE DRIVING A BIT
  TRICKY...ESPECIALLY WHEN TRAVELING ON EAST-WEST ORIENTED ROADS.
  HIGH PROFILE VEHICLES SUCH AS FULL SIZE VANS...DELIVERY TRUCKS
  AND SEMI TRAILERS...ARE MOST AT RISK...ESPECIALLY IF EMPTY OF
  LIGHTLY LOADED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN.
MOTORISTS SHOULD BE ALERT FOR BLOWING OBJECTS AND USE CAUTION AS
SUDDEN STRONG WIND GUSTS CAN CAUSE A VEHICLE TO SWERVE FROM THE
INTENDED PATH.

&&

$$
1 follow-up statement
950 
WWUS73 KLOT 262116
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
316 PM CST SUN FEB 26 2012

...WIND ADVISORY IS CANCELLED...


ILZ003>005-008-010>012-019>021-032-262230-
/O.CAN.KLOT.WI.Y.0001.000000T0000Z-120226T2300Z/
WINNEBAGO-BOONE-MCHENRY-OGLE-LEE-DE KALB-KANE-LA SALLE-KENDALL-
GRUNDY-LIVINGSTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
OREGON...DIXON...DEKALB...AURORA...OTTAWA...OSWEGO...MORRIS...
PONTIAC
316 PM CST SUN FEB 26 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND
ADVISORY. 


$$

KREIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Feb 26, 3:19 AM CST, 23 minutes earlier.

Area forecast discussion, Feb 26, 3:19 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
319 AM CST SUN FEB 26 2012

.DISCUSSION...

317 PM...MAIN FORECAST CONCERNS THROUGH MONDAY ARE TEMPERATURES
AS WELL AS WINDS SUNDAY AS A STORM SYSTEM PASSES NORTH OF THE
AREA. ANOTHER STORM SYSTEM WILL AFFECT THE AREA...AS WELL AS MUCH
OF THE LAKES REGION...MID WEEK.

A BELOW NORMAL DAY TODAY AS TEMPERATURES HAVE STRUGGLED INTO THE
LOWER 30S AWAY FROM THE SNOW PACK...AND HAVE ONLY REACHED THE MID
TO UPPER 20S OVER THE SNOW. WESTERLY WINDS GUSTING 25-30 MPH AT
TIMES MADE IT FEEL EVEN COLDER WITH WIND CHILLS IN THE TEENS. A
RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE AREA THIS EVENING.
WINDS WILL BECOME LIGHT AND VRB OR EVEN CALM FOR A FEW HRS AND
WITH CLEAR SKIES THIS SHOULD ALLOW ALREADY COLD TEMPS TO DROP
QUICKLY THIS EVENING. LOWS OVER THE SNOW PACK COULD EASILY DROP
INTO THE LOWER TEENS AND PERHAPS EVEN SINGLE DIGITS. HOWEVER...
AS THE RIDGE MOVES EAST OVERNIGHT...STRONG WARM AIR ADVECTION
WILL LIKELY ALLOW TEMPS TO BEGIN WARMING OVERNIGHT AND COULD
POTENTIALLY WARM 6 TO 10 DEGREES BY MORNING. TEMPS WILL CONTINUE
WARMING SUNDAY AS THE LOW LEVELS BEGIN TO MIX. SOUTH OF THE
SNOWPACK...EXPECT TEMPS TO EASILY REACH THE UPPER 40S TO LOWER
50S. GIVEN A LACK OF HIGHER DEWPOINTS/RETURN OF LOW LEVEL
MOISTURE...RATHER UNCERTAIN AS TO HOW WARM TEMPS WILL CLIMB
OVER THE SNOW AND HAVE GONE GENERALLY WITH LOWER 40S.

LOW PRESSURE WILL MOVE ACROSS THE UPPER MIDWEST AND NORTHERN
LAKES LATE TONIGHT AND SUNDAY. AS IT APPROACHES...THE GRADIENT
WILL RAPIDLY TIGHTEN SUNDAY MORNING AND EXPECT WINDS TO QUICKLY
INCREASE AFTER SUNRISE AND BE GUSTING AS HIGH AS 40 MPH BY MID
MORNING AND CONTINUE AT THOSE SPEEDS INTO EARLY AFTERNOON BEFORE
DIMINISHING MID/LATE AFTERNOON. WHILE IT APPEARS WINDS WILL REMAIN
BELOW ADVISORY CRITERIA...THIS WILL NEED TO BE MONITORED. THIS LOW
WEAKENS AS IT LIFTS NORTHEAST SUNDAY NIGHT. THE BULK OF THE PRECIP
WITH THIS SYSTEM WILL REMAIN WELL NORTH OF THE CWA. A TRAILING
COLD FRONT WILL MOVE ACROSS THE AREA LATE SUNDAY NIGHT INTO MONDAY
MORNING WITH ANOTHER RIDGE OF HIGH PRESSURE MOVING ACROSS THE
LAKES REGION MONDAY AFTERNOON/EVENING. STILL EXPECT COOLING
AFFECTS ON HIGHS MONDAY OVER THE SNOW PACK AND HAVE LOWERED HIGHS
THERE ONLY INTO THE 30S.

MODELS APPEAR QUITE DIFFERENT THAN 24 HRS AGO REGARDING THE NEXT
STORM SYSTEM TO AFFECT THE REGION TUESDAY INTO WEDNESDAY NIGHT.
WHILE THE LOW IS STILL QUITE STRONG OVER THE CENTRAL PLAINS...IT
WEAKENS AND SLOWS AS IT MOVES EAST WITH THE ECMWF EVEN SLOWER THAN
THE GFS. THIS LOWERS CONFIDENCE REGARDING TO THE ONSET OF PRECIP.
WITH A MORE SOUTHERN TRACK OF THE LOW...PRECIP TYPE BECOMES AN
ISSUE AS WELL THOUGH IT STILL LOOKS WARM ENOUGH FOR MAINLY RAIN
UNTIL THE LOW PASSES...SOMEWHAT SIMILAR TO THIS PAST STORM
THURSDAY NIGHT INTO FRIDAY. TRENDED POPS LOWER TUESDAY BUT OVERALL
DIDN/T MAKE MANY CHANGES DURING THIS TIME PERIOD AND ALSO
MAINTAINED THE CHANCE OF THUNDER SINCE ITS ALREADY MENTIONED.
THOUGH A CONTINUED SOUTHERN TRACK OF THIS SYSTEM WOULD LIKELY PUSH
THE THUNDER THREAT FURTHER SOUTH. OF NOTE HOWEVER...IS THERE DOES
SEEM TO BE CONSENSUS OF A BAND OF LIGHT SNOW ON THE BACK SIDE OF
THIS SYSTEM AND THE POTENTIAL FOR SOME ACCUMULATION...AT LEAST
ACROSS FAR NORTHERN IL...WILL NEED TO BE WATCHED AS THIS SYSTEM
EVOLVES. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 09Z...

* SOUTH WINDS GUSTING NEAR/ABOVE 30 KTS BY LATE SUNDAY
  MORNING...WITH SOME CHANCE FOR 35-40 KT GUSTS EARLY AFTERNOON.

* SOUTHWEST WINDS AT 1500-3000 FT AGL UP TO OR IN EXCESS OF 50 KT
  FOR A BRIEF PERIOD SUNDAY MORNING INTO EARLY SUNDAY AFTERNOON
  MAY PRODUCE LOW LEVEL WIND SHEAR OR COMPRESSION ISSUES.

MDB

//DISCUSSION...UPDATED 06Z...

DEEP LOW PRESSURE WILL TRACK FROM THE NORTHERN PLAINS THROUGH THE
UPPER MIDWEST AND NORTHERN LAKES THROUGH SUNDAY EVENING. WHILE THE
AIR ACROSS THE REGION IS VERY DRY...AND WILL NOT PRODUCE MUCH IN
THE WAY OF CLOUD COVER ACROSS THE FORECAST AREA...STRONG SOUTH
WINDS ARE EXPECTED TO DEVELOP AS THE PRESSURE GRADIENT TIGHTENS
EARLY SUNDAY IN RESPONSE TO THE LOW. MODEL FORECASTS INDICATE THAT
SUSTAINED SPEEDS WILL RAMP UP QUICKLY SUNDAY MORNING AS THE LOW
MOVES INTO MINNESOTA...WITH SUSTAINED SOUTH WIND SPEEDS APPROACHING
20 KTS THROUGH THE MIDDAY HOURS. MODEL FORECAST SOUNDINGS EXHIBIT
SOME DIFFERENCES WITH HOW DEEPLY MIXED THE BOUNDARY LAYER
BECOMES...BUT WITH BARE GROUND UPSTREAM TO THE SOUTH WOULD EXPECT
LOW LEVELS WOULD MIX SUFFICIENTLY TO PRODUCE GUSTS TO 30-35 KTS OR
PERHAPS EVEN A LITTLE HIGHER FROM LATE MORNING INTO THE EARLY
AFTERNOON HOURS. EXCEPTION MAY BE AT KRFD...WHERE RECENT SNOW
COVER EXTENDING SOUTH OF THE TERMINAL MAY KEEP THE MIXED LAYER
MORE SHALLOW DUE TO COOLER SNOW-COVERED GROUND TEMPERATURES.
WINDS IN THE 1500-3000 FT AGL LAYER WILL INCREASE INTO THE 50-60
KT RANGE AS THE LOW LEVEL INFLOW JET ASSOCIATED WITH THE DEEP LOW
SPREADS ACROSS THE AREA DURING THE LATE MORNING TO EARLY AFTERNOON
HOURS. THIS MAY SETUP A PERIOD OF NON-CONVECTIVE LOW LEVEL WIND
SHEAR AT KRFD...WHERE THESE STRONGER WINDS ALOFT WILL ARRIVE
SOONER...THOUGH ACROSS THE CHICAGO AREA TERMINALS IT APPEARS THAT
SURFACE WINDS WILL BE GUSTING AND PRODUCING MECHANICAL MIXING AND
TURBULENCE THAT WOULD PRECLUDE THE SHARPER CHANGE IN WIND SPEED
WITHIN A SHALLOW DEPTH.

WINDS WILL START THE DAY SOUTH-SOUTHEAST...GRADUALLY VEERING MORE
SOUTH-SOUTHWEST INTO THE AFTERNOON...AND EVENTUALLY MORE WEST-
SOUTHWEST BY SUNDAY EVENING. WINDS WILL DIMINISH BUT WILL LIKELY
REMAIN SOMEWHAT GUSTY INTO THE EARLY EVENING HOURS.

OTHERWISE...VFR CONDITIONS EXPECTED THROUGHOUT THE PERIOD...WITH
VERY DRY AIRMASS IN PLACE ACROSS THE MIDWEST IN ADVANCE OF THIS
STORM SYSTEM. PATCHY MID/HIGH CLOUDS ARE ABOUT ALL THAT IS
ANTICIPATED.

RATZER

//ORD AND MDW CONFIDENCE...UPDATED 09Z...

* HIGH CONFIDENCE IN WIND TRENDS THROUGH EARLY SUNDAY MORNING.

* MODERATE CONFIDENCE ON WIND GUST SPEEDS SUNDAY.

* HIGH CONFIDENCE OF 1500-3000 FT AGL WINDS IN EXCESS OF 50 KTS
  SUNDAY MORNING INTO EARLY AFTERNOON.

MDB/RATZER

//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...

MONDAY...VFR.

TUESDAY...CHANCE OF RAIN...POSSIBLE MVFR. CHANCE TSRA TUES NGT.

WEDNESDAY...CHANCE OF RAIN...POSSIBLE MVFR.

THURSDAY...VFR.

FRIDAY...CHANCE OF RAIN...MVFR POSSIBLE. MAY MIX WITH SNOW
EARLY...AND MAY CHANGE TO RAIN FRI NGT.

RATZER

&&

.MARINE...
315 AM CST

SEVERAL OPPORTUNITIES FOR GALES LIE AHEAD THIS FORECAST PERIOD WITH
HIGH CONFIDENCE IN THE FIRST ROUND TODAY WITH LOWER CONFIDENCE IN
ANOTHER ROUND MONDAY AND AGAIN AT SOME POINT FROM LATER TUESDAY
THROUGH EARLY THURSDAY.

HIGH PRESSURE ACROSS THE OHIO VALLEY AND EASTERN GREAT LAKES THIS
MORNING WILL MOVE EASTWARD AS LOW PRESSURE OVER THE CENTRAL AND
NORTHERN HIGH PLAINS MOVES INTO SOUTHERN MINNESOTA AND THEN THE U.P.
OF MICHIGAN INTO THIS EVENING. THE PRESSURE GRADIENT WILL TIGHTEN
CONSIDERABLY THIS MORNING AS LOW LEVEL WINDS INCREASE DRAMATICALLY.
WARMER AIR WILL BE MOVING IN ALOFT BUT IT WILL STILL BE COOL ENOUGH
TO ALLOW FOR MIXING OVER LAKE MICHIGAN. EXPECT THAT SOUTH TO
SOUTHEAST WINDS WILL INCREASE TO GALE FORCE BY MID MORNING AND
CONTINUE INTO EARLY THIS EVENING THOUGH WINDS SHOULD EASE BELOW
GALES FOR THE IL/IN NEARSHORE WATERS BY EVENING AS THE GRADIENT
RELAXES. ANOTHER LOW LEVEL SPEED MAX WILL CROSS THE SOUTHERN PART
OF THE LAKE THIS EVENING WHICH IS RAISING CONCERNS FOR GALES GOING
A BIT LONGER. WILL CONTINUE WITH GALE WARNING UNTIL MID EVENING
FOR NOW BUT MENTION POTENTIAL FOR SOME GALE FORCE GUSTS THROUGH
THE EVENING AND THE POSSIBILITY OF EXTENDING THE WARNING A BIT
LONGER. COLDER AIR WILL SPREAD IN BEHIND A COLD FRONT TONIGHT AS
WINDS TURN WESTERLY THEN NORTHWESTERLY. THERE MAY BE ANOTHER
PERIOD WHERE GALES RETURN EARLY MONDAY MORNING BUT THESE WOULD
LIKELY BE SHORT LIVED WITH WINDS DIMINISHING MONDAY AFTERNOON AS
STRONG HIGH PRESSURE ARRIVES FROM THE WEST.

THE HIGH WILL QUICKLY MOVE ACROSS THE LAKE MONDAY NIGHT WHILE
ANOTHER LOW PRESSURE SYSTEM TAKES SHAPE OVER THE CENTRAL HIGH
PLAINS. THIS LOW WILL TRACK EAST-NORTHEAST TOWARDS CENTRAL/SOUTHERN
WISCONSIN BY WEDNESDAY AFTERNOON/EVENING. THE PRESSURE GRADIENT
TIGHTENS SIGNIFICANTLY AHEAD OF THIS LOW WITH SOUTHEAST TO EAST
WINDS INCREASING. MID TO EVEN HIGH RANGE GALES LOOK LIKE AT LEAST
A SMALL POSSIBILITY EARLY/MID MORNING WEDNESDAY. GUST POTENTIAL
FORECAST WILL BE TOUGH GIVEN THAT STRONG WARM ADVECTION WILL REACH
SOUTHERN REACHES OF THE LAKE WHILE NORTHERN AREAS LOOK TO REMAIN
COLD ENOUGH FOR OVER WATER MIXING TO OCCUR. THE LOW WILL THEN
CROSS THE LAKE WEDNESDAY AFTERNOON WITH A PERIOD OF ELEVATED WINDS
IMMEDIATELY BEHIND IT WEDNESDAY NIGHT BEFORE ANOTHER AREA OF HIGH
PRESSURE MOVES IN AND QUIETS THINGS DOWN FOR THURSDAY.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...9 AM SUNDAY TO 9 PM
     SUNDAY.

     GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...9 AM
     SUNDAY TO 3 PM SUNDAY.

&&
Hazardous weather outlook, Feb 25, 3:51 PM CST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
351 PM CST SAT FEB 25 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
262200-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
351 PM CST SAT FEB 25 2012 /451 PM EST SAT FEB 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOUTHERLY WINDS WILL GUST AS HIGH AS 40 MPH SUNDAY MORNING AND
SUNDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL ILLINOIS
TUESDAY AFTERNOON AND ACROSS THE ENTIRE AREA TUESDAY NIGHT.
THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-262200-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
351 PM CST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

HIGH WAVES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT IN
THE INDIANA NEARSHORE WATERS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALE FORCE WINDS ARE LIKELY ACROSS ALL OF THE NEARSHORE WATERS
SUNDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS
CONDITIONS SUNDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-262200-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
351 PM CST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALES ARE EXPECTED SUNDAY AND SUNDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 5:54 PM CSTSmall Craft AdvisoryLOT4 hr

Nearby

Wind Advisories in Illinois, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.